Alert archive / Texas / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Dec 2, 2021, 2:51 AM CST for 25 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2021, 2:51 AM CST (08:51 UTC)
- Expired
- Dec 2, 2021, 11:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS74 KEWX 020851 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 251 AM CST Thu Dec 2 2021 TXZ173-186>194-205>209-220>225-021500- /O.NEW.KEWX.FG.Y.0013.211202T0851Z-211202T1500Z/ Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 251 AM CST Thu Dec 2 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
925 WWUS74 KEWX 021104 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 504 AM CST Thu Dec 2 2021 TXZ171-172-021500- /O.EXA.KEWX.FG.Y.0013.000000T0000Z-211202T1500Z/ Llano-Burnet- Including the cities of Llano and Burnet 504 AM CST Thu Dec 2 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one to two miles in dense fog. * WHERE...Llano and Burnet Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ173-186>194-205>209-220>225-021500- /O.CON.KEWX.FG.Y.0013.000000T0000Z-211202T1500Z/ Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 504 AM CST Thu Dec 2 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
655 WWUS74 KEWX 021333 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 733 AM CST Thu Dec 2 2021 TXZ204-219-021600- /O.EXB.KEWX.FG.Y.0013.000000T0000Z-211202T1600Z/ Medina-Frio- Including the cities of Hondo and Pearsall 733 AM CST Thu Dec 2 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Medina and Frio Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ171>173-186>194-205>209-220>225-021600- /O.EXT.KEWX.FG.Y.0013.000000T0000Z-211202T1600Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette- Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 733 AM CST Thu Dec 2 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
308 WWUS74 KEWX 021556 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 956 AM CST Thu Dec 2 2021 TXZ171>173-186>194-204>209-219>225-021700- /O.EXT.KEWX.FG.Y.0013.000000T0000Z-211202T1700Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-Caldwell- Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 956 AM CST Thu Dec 2 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 11 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 2, 2:05 AM CST, 46 minutes earlier.
Area forecast discussion, Dec 2, 2:05 AM CST, 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 205 AM CST Thu Dec 2 2021 .SHORT TERM (Today through Friday)... The main concern in the near term will be the possibility of patchy to areas of dense fog developing through the remainder of the night into the morning hours. There are already a couple of sites at 1/4 or less. A Dense Fog Advisory will likely be needed later tonight for portions of the area. The fog is expected to lift by the mid to late morning hours with partly to mostly cloudy skies expected this afternoon. Highs today will continue to be well above normal with temperatures reaching up into the upper 70s to lower 80s. This will be about 10-14 degrees above normal. For tonight, not much is expected to change in the lower levels of the atmosphere and therefore a persistence forecast should be favored. Another round of patchy to areas of fog will be likely mainly across the eastern areas once again. Lows will be in the 50s and lower 60s. A weak shortwave is expected to move through the area beginning late tonight before exiting the eastern CWA tomorrow afternoon. Could see some light returns on radar from the mid-level lift by sunrise in the southwestern CWA, but most of this activity should not initially reach the surface as a dry layer exists just off the surface. However, as the disturbance moves east could see some very light rain make it to the surface Friday morning across the central and southeastern CWA and have included a mention of a 20 percent chance of light rain. Otherwise, any fog will lift by the mid to late morning hours with highs Friday once again well above normal, in the upper 70s to middle 80s. && .LONG TERM (Friday Night through Wednesday)... All (well, okay, most) signs point towards a continuation of the generally warmer and drier than normal La Nina pattern for the foreseeable future. Although if like me you prefer to think cool thoughts you can focus on the single 18Z GEFS member that brings a freeze to Austin and San Antonio the morning of the 9th (warning: don't do this; it's an extremely unlikely solution.) Friday evening, an exiting shortwave will leave behind mostly clear skies initially, but ample low level moisture is forecast with dew points in the low to perhaps mid 60s over much of the region. Low clouds and fog will quickly develop overnight, and the stratus deck may be slow to mix out during the day Saturday. High temperatures will ultimately depend on the amount of insolation, but above normal is a guarantee. For now, forecasting highs mainly in the mid 70s to low 80s. Similar conditions are expected through Sunday, although we will have to watch closely the trajectory of an incoming shortwave as the latest NAM/GFS indicate there could be a low chance for a more southerly track and thus perhaps some showers over our far northern counties Saturday night into Sunday morning. This feature is later and further north in the ECMWF and more than half of GEFS members appear dry so we've left mention out of the forecast for now. As deeper troughing dives SE out of Canada into the Nrn Plains and western Great Lakes on Sunday night into Monday, a cold front will push south towards our region and likely move through sometime before noon. Meanwhile, a cutoff low will likely remain near or even west of Baja California, leaving little upper level support here. As a result, rain chances are likely to remain relatively low and mainly relegated to eastern and southern areas. Behind the front, a cooler day is forecast on Monday. Currently expecting highs in the 60s to low 70s, although these values could be nudged in either direction as we draw nearer. We'll see a quick return to southerly flow by Tuesday with dry conditions and highs back above normal. Monday night into Tuesday a trough will move out of the NEPac and dig SE into the western CONUS, and it may pick up the closed low on it's way towards the southern Plains. Could bring some additional rain chances for the middle part of next week, but it could just as easily stay far enough to the north to leave the cutoff behind, splitting our region and leaving us high and dry. Time will tell. In the meantime, official QPF forecast through the long term is pretty abysmal, with generally less than 0.1" area wide, although there is at least a low potential for a few locations to see higher amounts. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 61 78 63 78 / 0 - 10 - - Austin Bergstrom Intl Airport 79 59 78 61 78 / 0 - 10 - - New Braunfels Muni Airport 79 60 79 62 79 / 0 - 20 0 - Burnet Muni Airport 77 60 79 60 76 / 0 - 10 - - Del Rio Intl Airport 83 62 84 61 78 / 0 - - 0 0 Georgetown Muni Airport 79 60 78 62 78 / 0 - 10 - - Hondo Muni Airport 79 60 81 61 79 / 0 10 20 0 0 San Marcos Muni Airport 78 59 78 61 78 / 0 - 20 - - La Grange - Fayette Regional 79 62 79 64 79 / 0 - 10 - 10 San Antonio Intl Airport 77 62 78 63 77 / 0 - 20 0 - Stinson Muni Airport 79 64 81 64 81 / 0 - 20 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...29 Long-Term...KCW
Hazardous weather outlook, Dec 1, 2:55 PM CST, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 255 PM CST Wed Dec 1 2021 TXZ171>173-183>194-202>209-217>225-228-022100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 255 PM CST Wed Dec 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Areas of fog will once again develop over the Coastal Plains and portions of the Hill Country late tonight. Some areas of dense fog may develop over portions of the Coastal Plains through 9am Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.